MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Intraocular Pressure Increased (1937); Eye Pain (4467)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The patient reported that he had a 13.2mm, micl13.2, -10.0 diopter, implantable collamer lens implanted into his right eye (od) on (b)(6) 2018.The patient states that he is experiencing chronic eye syndrome since the implant was placed.He indicated that he did not have this prior to the actual surgery.He states that when he tapes his eye shut the condition is not as severe as when he sleeps without the tape, when he sleeps his eye is slightly slit.
 
Additional Manufacturer Narrative
"chronic eye syndrome" should be changed to "chronic dry eye syndrome." claim#: (b)(4).
 
Additional Manufacturer Narrative
B5-additional symptoms reported: painful dry eye and elevated iop.H6-investigation findings code corrected.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - "treatment includes serum tear therapy; moisture chamber goggles; fish oil; and taping of eyelids." should be added.H6 - 4650 - serum tear therapy.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8574636
Report Number2023826-2019-00729
Device Sequence Number2039211
Product Code MTA
UDI-Device Identifier00841542103299
UDI-Public00841542103299
Combination Product (Y/N)N
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer06/28/2019
12/09/2020
07/29/2021
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/28/2019
01/05/2021
07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;